Arizona, 2015Damaging Wind in Arizona, July 17, 2015
July 17, 2015 · NWS PSR · 1 event in 1 county or zone
Scattered thunderstorms developed across the greater Phoenix metropolitan area during the afternoon hours on July 17th. A few of the stronger storms developed strong and gusty outflow winds, estimated to be 40 to 50 mph in strength.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across the greater Phoenix metropolitan area during the afternoon hours on July 17th. A few of the stronger storms developed strong and gusty outflow winds, estimated to be 40 to 50 mph in strength. The gusty winds blew down a number of large trees in the communities of Avondale and Goodyear. Minor street flooding was also observed. No Severe Thunderstorm Warnings were issued however.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 17, 2:28 PM MST, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 17, 2:28 PM MST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
228 PM MST FRI JUL 17 2015
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL BECOME MORE COMMON ACROSS THE REGION
TODAY THROUGH THE WEEKEND AS TROPICAL MOISTURE ASSOCIATED WITH
HURRICANE DOLORES MOVES INTO THE DESERT SOUTHWEST. THIS WILL ALSO
RESULT IN CLOUDY SKIES AND BELOW NORMAL TEMPERATURES THIS WEEKEND.
SOMEWHAT DRIER AIR WILL MOVE INTO THE REGION EARLY NEXT WEEK WITH
A RETURN TO TYPICAL MONSOON CONDITIONS.
&&
.DISCUSSION...
TRICKY FORECAST TODAY AND THROUGH THE WEEKEND. CURRENTLY WE HAVE A
FEW POP UP SHOWERS AND THUNDERSTORMS MOSTLY ACROSS SOUTHWEST MARICOPA
COUNTY ALONG WITH CENTRAL LA PAZ AND NORTHERN YUMA COUNTY. WATER
VAPOR IMAGERY SHOWS A SHARP UPPER LEVEL GRADIENT OF MOISTURE WITH THE
WESTERN TWO THIRDS OF AZ ALONG WITH SE CA IN A DRY ZONE AND A PLUME
OF DENSE MOISTURE OVER THE EASTERN AND SOUTHEASTERN PART OF THE
STATE. MOST OF THE NOTABLE STORMS ARE IN THAT DRY ZONE JUST WEST OF
THE MOISTURE PLUME. WITH THE DRY AIR ALOFT THERE WE MAY SEE MORE OF
THESE STORMS AND EVEN A CHANCE FOR SOME OF THEM TO GROW EXPLOSIVELY.
SO FAR TODAY HOWEVER MOST OF THESE STORMS HAVE BEEN FAIRLY WEAK AND
NOT LONG LIVED.
TEMPERATURES ARE ABOUT ON PAR AS FORECAST. HIGH TODAY SO FAR AT
PHOENIX SKY HARBOR HAS BEEN 102 AND NOT LIKELY TO INCREASE MUCH MORE
AS WE BEGIN TO PICK UP OUTFLOW FROM THUNDERSTORMS.
CURRENTLY LARGE HIGH PRESSURE RIDGE CENTERED OVER E TX AND LOUISIANA
WITH WEAK RIDGE AXIS EXTENDING OVER WRN TX INTO NRN MEXICO. THIS
RIDGE IS WEAK ENOUGH TO ALLOW TROPICAL MOISTURE TO SEEP INTO THE
REGION. HURRICANE DELORES IS WEST OF THE TIP OF BAJA CALIFORNIA AND
FORECAST TO CONTINUE MOVING TOWARDS THE WEST NORTHWEST. A WEAK CUTOFF
LOW IS SITTING OFF THE CENTRAL CA COAST. THE NEAR TERM FORECAST IS
REALLY A CHALLENGE. THERE IS A FAIR AMOUNT OF UNCERTAINTY ABOUT THE
TRACK OF DELORES INCLUDING THE REMNANTS. SOME MODELS ARE ACTUALLY
CURVING IT BACK UP INTO THE CENTRAL CA...TRULY AN UNUSUAL TRACK.
WHEREVER DELORES ENDS UP WE WILL STILL SEE ENORMOUS AMOUNTS OF
MOISTURE INTO THE REGION...ESPECIALLY CENTRAL AZ...BEGINNING LATER
TONIGHT AND THROUGH THE WEEKEND. THE DIFFICULT ASPECT OF THE FORECAST
IS TO DETERMINE WHAT SORT OF CONVECTION...AND RESULTING POSSIBLE
FLASH FLOODING...WE MAY SEE. MUCH DEPENDS ON NEAR TERM EFFECTS SUCH
AS BREAKS IN THE DENSE MOIST CLOUD DECKS...ENOUGH TO KICK OFF RAPID
CONVECTION DEVELOPMENT WHICH COULD PRODUCE FLASH FLOODING. WE ARE
PREPARED FOR THAT WITH A FLASH FLOOD WATCH THAT CURRENTLY RUNS UNTIL
11 PM SAT EVENING BUT COULD POSSIBLY BE EXTENDED FURTHER OUT
DEPENDING ON HOW THE SITUATION CONTINUES TO UNFOLD. IF THE REMNANTS
OF DELORES DO INDEED FOLLOW THE GFS TRACK WHICH NOW PUSHES IT INTO
THE CA COAST THAT WOULD ACTUALLY KEEP THE MOIST FLOW MOVING INTO AZ
WELL INTO MONDAY EVEN TUESDAY. BY MID WEEK WE SHOULD SLOWLY START
GOING BACK INTO A DRIER AIRMASS REGIME AND RETURN TO MORE TYPICAL
MONSOON WEATHER.
&&
.PREVIOUS DISCUSSION...
EARLY MORNING WATER VAPOR IMAGERY REVEALS AN EXTENSIVE PLUME OF
TROPICAL MOISTURE STRETCHING FROM HURRICANE DOLORES THROUGH BAJA AND
INTO SOUTHERN ARIZONA. WHILE CONVECTION HAS DIED OFF ACROSS ARIZONA
THIS MORNING...A COMPLEX CONTINUES TO SLOWLY MIGRATE THROUGH EASTERN
SONORA AS OF 09Z. ACROSS ARIZONA AND SOUTHEAST CALIFORNIA...SURFACE
DEWPOINTS ARE ON PAR WITH VALUES FROM THIS TIME YESTERDAY WITH
WIDESPREAD READINGS IN THE UPPER 50S/LOWER 60S. BLENDED TPW IMAGERY
REVEALS PWATS AROUND 1.1-1.2 INCHES ACROSS THE LOWER AZ DESERTS WITH
VALUES CLOSER TO 2 INCHES SOUTH OF THE INTERNATIONAL BORDER. A LATE
EVENING OUTFLOW OVER SONORA WILL LIKELY USHER IN SUBSTANTIALLY HIGHER
VALUES INTO THE REGION WITHIN THE NEXT FEW HOURS...ESPECIALLY AROUND
YUMA...EL CENTRO...AND BLYTHE.
FORECAST THINKING HAS CHANGED VERY LITTLE AND CONFIDENCE CONTINUES TO
INCREASE THAT SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD
ACROSS THE AREA AS EARLY AS THIS AFTERNOON. A COUPLE OF FACTORS
SHOULD COME TOGETHER TO MAKE THIS AFTERNOON/EVENING A PARTICULARLY
ACTIVE ONE. FIRST...THE LEADING EDGE OF THE MOISTURE GRADIENT SHOULD
RAPIDLY PUSH NORTHWARD THIS AFTERNOON ALTHOUGH IT SHOULDN'T
OVERSPREAD THE AREA ENTIRELY AND CONTAMINATE THE BOUNDARY LAYER.
WE SHOULD ALSO SEE A FAIR AMOUNT OF HEATING THIS AFTERNOON...LEADING
TO MLCAPES ON THE ORDER OF 800-1200 J/KG ACROSS THE AREA. FINALLY THE
COMPLEX OVER SONORA /WHILE FORECAST TO DIE OUT BEFORE DAYBREAK/ WILL
LIKELY RETAIN SOME DEGREE OF REMNANT CIRCULATION AS IT MOVES INTO
ARIZONA AND SHOULD SERVE AS THE TRIGGER THIS AFTERNOON. ALL IN ALL IT
SHOULD BE A PRETTY ACTIVE DAY /ALTHOUGH CONFIDENCE IS A BIT LOWER
ACROSS SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA WHERE THE SURGE OF
MOISTURE MAY PRECLUDE CAPES FROM CLIMBING SUBSTANTIALLY/. ALL
CONVECTIVE ALLOWING GUIDANCE SUGGESTS STORMS WILL FIRE ACROSS
SOUTHEAST ARIZONA FIRST...THEN MIGRATE AND RE-DEVELOP OVER THE
PHOENIX AREA AROUND 00Z. I INSERTED A MENTION OF DUST IN THE FORECAST
FROM LATE AFTERNOON INTO EARLY EVENING AS IT SEEMS POSSIBLE THE
LEADING STORMS WILL KICK UP SOME PATCHY SPOTS OF DUST. ALTHOUGH IF
CONVECTION BECOMES TOO WIDESPREAD TOO QUICKLY...THIS MIGHT KEEP THE
DUST IN CHECK. REGARDLESS THE USUAL LIST OF MONSOON HAZARDS WILL BE
IN PLAY TODAY...LIGHTNING...WIND...DUST. IN ADDITION WITH NEAR RECORD
PWATS FORECAST TO MOVE INTO THE AREA TODAY...ANY STORM WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND FLASH FLOODING.
SHOWERS/STORMS APPEAR LIKELY TO CONTINUE INTO THE EVENING AND
OVERNIGHT HOURS ALTHOUGH CAPES WILL LIKELY BECOME EXHAUSTED AFTER
06Z. WILL HANG ONTO SOME MENTION OF THUNDER OVERNIGHT BUT IT MAY BE
MORE SHOWERY THAN ANYTHING.
MODELS SUGGEST A PROLONGED PERIOD OF VERY MOIST/SATURATED
AIR ACROSS THE AREA ON SATURDAY AND IT SEEMS EXTREMELY LIKELY
SATURDAY WILL BE MOSTLY CLOUDY...VERY HUMID...AND TO SOME EXTENT
STABLE. WITH BUFR PROFILES ONLY SUGGESTING HIGHS IN THE LOWER
90S...I WENT AHEAD AND LOWERED TEMPERATURES A FEW DEGREES IN MOST
LOCATIONS. THE MORE DUBIOUS TASK IS TRYING TO FIGURE OUT HOW MUCH
CONVECTION THERE WILL BE DURING THE AFTERNOON HOURS. DECENT AGREEMENT
THAT AN INVERTED WAVE WILL ONCE AGAIN MOVE THROUGH THE AREA ON
SATURDAY WHICH SHOULD HELP TRIGGER SHOWERS/STORMS. BY SATURDAY
AFTERNOON THERE COULD BE SOME PARTIAL CLEARING ACROSS SOUTHERN
ARIZONA WHICH WOULD ALLOW FOR NEW SHOWER/THUNDERSTORM DEVELOPMENT AND
I RETAINED THE IDEA OF ELEVATED POPS THROUGH SATURDAY EVENING. FOR
THAT REASON...I ELECTED TO DRAG THE FLASH FLOOD WATCH OUT UNTIL 11 PM
SATURDAY.
SUNDAY WILL SEE YET ANOTHER DAY OF ELEVATED HUMIDITIES ALTHOUGH SOME
DRYING WILL START TO MAKE ITS WAY IN FROM THE WEST AS THE FLOW ALOFT
RETURNS TO A MORE SOUTHWESTERLY DIRECTION. I KEPT THE IDEA OF 30-40
POPS ACROSS THE AREA SINCE ALL GUIDANCE SUGGESTS A FEW HUNDRED J/KG
OF CAPE BUT BY THIS POINT THE ATMOSPHERE MAY VERY WILL BE WORKED OVER
AFTER 2 DAYS OF SHOWERS/STORMS. TOUGH TO HAVE MUCH CONFIDENCE IN THE
SUNDAY FORECAST AT THIS POINT...THUS VERY FEW CHANGES WERE MADE.
BY MONDAY THE FLOW ALOFT TAKES A TURN OUT OF THE SOUTHWEST WHICH
WILL BEGIN A SLOW PERIOD OF DRY ADVECTION /ESPECIALLY ACROSS
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA/. THIS TREND IS SUPPORTED
BY THE DETERMINISTIC/PROBABILISTIC GUIDANCE AND IS EXPECTED TO
CONTINUE THROUGH MOST OF NEXT WEEK WITH MOISTURE/INSTABILITY/PRECIP
CHANCES MIGRATING AWAY FROM THE DESERTS AND INTO THE MOUNTAINS.
CERTAINLY NOT TO SAY THE DESERTS WILL BE DRYING OUT ENTIRELY...BUT
THERE'S A CLEAR EASTWARD SHIFT IN ALL OF THE KEY PARAMETERS FROM
MONDAY ONWARD. WILL MAINTAIN CLIMO-LIKE POPS THROUGHOUT THE EXTENDED
PORTION OF THE FORECAST...WITH A SMALL NUDGE UPWARD LATE NEXT WEEK
WHEN THE FLOW TAKES ON IT'S MORE TYPICAL MONSOONAL SOUTHEASTERLY
DIRECTION.
&&
AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
WINDS SHOULD MOSTLY MAINTAIN A SOUTHERLY DIRECTION THROUGH THE
EVENING HOURS...THOUGH SOME STORM OUTFLOWS MAY CAUSE SOME ERRATIC
WIND SHIFTS DURING THE LATE AFTERNOON AND EVENING HOURS. SHOWER AND
THUNDERSTORM DEVELOPMENT TO THE SOUTHWEST AND WEST OF THE PHOENIX
AREA WILL LIKELY SPREAD INTO THE PHOENIX AREA LATER THIS EVENING AND
POTENTIALLY IMPACT AREA TERMINALS
STORM THREATS THIS EVENING INCLUDE GUSTY ERRATIC OUTFLOW WINDS AND
LOCALIZED WIND SHEAR EFFECTS...BLOWING DUST AND REDUCED VSBYS. HEAVY
RAINFALL WILL ALSO BE A PSBLTY ONCE STORM COVERAGE BEGINS TO
INCREASE WITH CIGS/VSBYS DROPPING INTO MVFR...PSBLY LOWER...VALUES
WITH STORMS AT THE TERMINALS.
KPHX CONFIDENCE...
WINDS - MODERATE ON TIMING OF SHIFTS AND HEADINGS...HIGH FOR ERRATIC
HEADINGS IN TS WINDS THIS EVENING
PRECIP - MODERATE FOR VCTS COVERAGE...LOW TO MODERATE FOR TIMING AT
THE TERMINAL
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
SOUTH-SOUTHEASTERLY WINDS WITH PERIODIC GUSTINESS WILL PERSIST AT
THROUGH THROUGH THIS EVENING FOR THE TERMINALS. CHCS FOR SHOWERS AND
THUNDERSTORMS WILL START TONIGHT OVER THE LOWER COLORADO RIVER
VALLEY AND OVER THE REST OF SOUTHEAST CALIFORNIA DURING THE DAYTIME
HOURS SATURDAY. CIGS WILL GRADUALLY DEVELOP AND LOWER BETWEEN THE 8-
10KFT RANGE AS STORM AND DEBRIS CLOUDS CONTINUE TO FILL IN ACROSS
THE AREA. PRIMARY THREAT FROM THUNDERSTORMS TONIGHT AND SATURDAY
WILL BE GUSTY ERRATIC WINDS AND HEAVY RAINFALL.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
CONDITIONS WILL GRADUALLY DRY OUT STARTING MONDAY...BUT LINGERING
MOISTURE WILL PROVIDE SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS
OVER AT LEAST EASTERN ARIZONA AND POTENTIALLY PORTIONS OF SOUTH-
CENTRAL ARIZONA AND THEN UP BY EARLY NEXT WEEK AS DRIER FLOW ALOFT
OUT OF THE WEST TRANSITIONS INTO THE AREA. MORE OF A TYPICAL MONSOON
REGIME SETS UP STARTING TUESDAY WITH THE DAILY AFTN/EVE THREAT OF
STORMS OVER THE HIGHER TERRAIN AND POTENTIAL FOR STORM OUTFLOW WINDS
DOWN THROUGHOUT THE LOWER DESERT ELEVATIONS. MINIMUM HUMIDITIES OVER
THE DESERTS WILL FOR THE MOST PART DROP INTO THE TEENS EACH DAY.
TEMPERATURES WILL WARM TO NEAR NORMAL LEVELS BY THE MIDDLE OF THE
WEEK.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FLASH FLOOD WATCH FROM 5 PM MST THIS AFTERNOON THROUGH SATURDAY
EVENING FOR AZZ020>028.
CA...FLASH FLOOD WATCH FROM 5 PM PDT THIS AFTERNOON THROUGH SATURDAY
EVENING FOR CAZ031.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...WATERS
PREVIOUS DISCUSSION...LEINS
AVIATION...KUHLMAN
FIRE WEATHER...KUHLMANIn the hours before
Special weather statement, Jul 17, 2:27 PM MST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
227 PM MST FRI JUL 17 2015
AZZ021-172215-
WEST CENTRAL DESERTS AZ-
227 PM MST FRI JUL 17 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL LA PAZ COUNTY
UNTIL 315 PM MST
AT 226 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BOUSE...OR 24 MILES SOUTHEAST OF PARKER...MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOUSE...STATE ROUTE 72...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3378 11390 3387 11408 3413 11396 3399 11368
TIME...MOT...LOC 2126Z 211DEG 8KT 3389 11395
CDEWEY
Special weather statement, Jul 17, 4:12 PM MST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
412 PM PDT FRI JUL 17 2015
CAZ033-180000-
IMPERIAL COUNTY CA-
412 PM PDT FRI JUL 17 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN IMPERIAL COUNTY
UNTIL 500 PM PDT
AT 411 PM PDT...DOPPLER RADAR WAS TRACKING A GROUP OF STRONG
THUNDERSTORMS NEAR EL CENTRO NAVAL AIRFIELD...OR NEAR EL
CENTRO...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. STRONG
WINDS MAY GENERATE SOME BLOWING DUST.
LOCATIONS IMPACTED INCLUDE...
EL CENTRO...CALEXICO...BRAWLEY...IMPERIAL...PLASTER CITY...
HOLTVILLE...WESTMORLAND...MT. SIGNAL...EL CENTRO NAVAL AIRFIELD...
BONDS CORNER...ALAMORIO...SEELEY...DIXIELAND...HEBER AND WIEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3314 11593 3310 11519 3269 11519 3264 11587
TIME...MOT...LOC 2311Z 208DEG 25KT 3275 11565
CDEWEY
Local storm report, Jul 17, 4:27 PM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
427 PM MST FRI JUL 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM FLASH FLOOD 6 SE BOUSE 33.86N 113.92W
07/17/2015 LA PAZ AZ FIRE DEPT/RESCUE
REPORTS OF 1 FOOT OF WATER ON HIGHWAY 72 BETWEEN MP
26-30. DEPT OF TRANS CLOSED ROAD.
&&
EVENT NUMBER PSR1500067
DEWEYSpecial weather statement, Jul 17, 4:55 PM MST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
455 PM PDT FRI JUL 17 2015
CAZ033-180045-
IMPERIAL COUNTY CA-
455 PM PDT FRI JUL 17 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN IMPERIAL COUNTY
UNTIL 545 PM PDT
AT 454 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF PLASTER CITY...MOVING NORTHWEST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EL CENTRO...CALEXICO...BRAWLEY...IMPERIAL...OCOTILLO...PLASTER
CITY...HOLTVILLE...WESTMORLAND...MT. SIGNAL...EL CENTRO NAVAL
AIRFIELD...OCOTILLO WELLS...HWY S2 VALLECITO CREEK RD...FISH CREEK
WASH...CALIPATRIA...BONDS CORNER...ALAMORIO...SEELEY...DIXIELAND...
HEBER AND WIEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3307 11611 3308 11609 3318 11608 3325 11532
3268 11528 3262 11602 3262 11610
TIME...MOT...LOC 2354Z 144DEG 26KT 3290 11592
CDEWEYThunderstorm Wind, Maricopa
- When
- July 17, 5:35 PM MST
- Where
- Maricopa County, 0.69 mi S of Goodyear
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 33.420, -112.350
Scattered thunderstorms developed in the greater Phoenix area during the afternoon hours on July 17th, and some of them affected west valley communities such as Avondale and Goodyear. The stronger storms generated gusty and damaging outflow winds estimated to be at least 50 mph. At 1735MST, a trained weather spotter in Avondale reported that outflow winds blew down 6 large trees, some of them with diameters estimated to be 12 inches. Minor street flooding was also reported. At about the same time, another trained spotter in Goodyear reported a 10 inch diameter tree blown down by wind gusts estimated to be at least 45 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Utah, July 17 to 18, 20151 death · $100,000 · 63 kt wind · 8 events
- Tornadoes and Hail in Minnesota, July 17 to 18, 20151 injured · $2.5 million · EF1 · 39 events
- Lightning Strike in Colorado, July 17, 20151 death · 3 injured · 1 event
- Tornadoes and Flash Flood in Indiana, July 17, 20152 injured · $149,000 · EF1 · 17 events
- Flash Flooding and Debris Flows in California, July 17 to 19, 2015$301,000 · 60 kt wind · 36 events
- Tornadoes and Hail in South Dakota, July 17, 2015EF0 · 100 events
- Flash Flooding and Flood in Arizona, July 17 to 20, 2015$498,000 · 56 kt wind · 16 events
- Excessive Heat in Missouri, July 17 to 19, 201511 injured · 5 events
- Wildfire in California, July 17, 2015$500,000 · 1 event
- Tornado and Flash Flooding in California, July 17 to 21, 20151 injured · $117,000 · EF0 · 14 events
- Hail and Damaging Winds in Kansas, July 17, 2015$75,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in Georgia, July 17 to 21, 2015$22,000 · 1 in hail · 34 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584599.